Ohio, 2016

Winter Weather in Ohio, January 20, 2016

January 20, 2016 · NWS ILN · 19 events in 19 counties and zones

An upper level atmospheric disturbance brought some accumulating snow to the region on Wednesday, January 20th.

Where it happened

Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

An upper level atmospheric disturbance brought some accumulating snow to the region on Wednesday, January 20th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 20, 12:56 AM EST, 1 hour 4 minutes earlier.

Area forecast discussion, Jan 20, 12:56 AM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1256 AM EST WED JAN 20 2016

.SYNOPSIS...
AN UPPER LEVEL TROUGH ALONG WITH AN UPPER LEVEL DISTURBANCE
WILL COMBINE TO BRING SNOW TO THE AREA WEDNESDAY. HIGH PRESSURE
AND DRY AIR WILL RETURN FOR THURSDAY...UNTIL A LARGE AREA OF LOW
PRESSURE BRINGS ANOTHER WINTER SYSTEM TO THE REGION ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
HIGH CLOUDS ARE SPREADING INTO THE FORECAST AREA THIS
EVENING...AND RADAR ECHOES HAVE EXTENDED INTO SOUTHWEST INDIANA.
SOME OF THESE ECHOES ARE VIRGA...WITH THE INITIAL AREAS OF SNOW
JUST NOW REACHING SOUTHERN ILLINOIS. BASED ON CURRENT TRENDS AND
RECENT HRRR/RAP FORECAST CYCLES...THE TIMING FOR SNOW WAS SPED UP
SLIGHTLY. ALSO...POPS WERE INCREASED TO 100 PERCENT FOR MUCH OF
THE FORECAST AREA.

THE LATEST GUIDANCE SUGGESTS THAT THE CURRENT SNOWFALL FORECAST IS
STILL ON TRACK...FALLING VERY CLOSE TO THE SREF MEAN...AND IN
BETWEEN THE HIGHER NAM AND LOWER RAP SOLUTIONS.

PREVIOUS DISCUSSION >
CURRENTLY MOSTLY CLEAR SKIES WITH SOME PASSING CIRRUS AS THE NEXT
UPPER LEVEL SYSTEM CAN CLEARLY BE SEEN ON VISIBLE OFF TO OUR WEST.
WEDNESDAY MORNING AN UPPER LEVEL TROUGH WILL DIVE SOUTHEAST AND
PUSH INTO OUR FAR WESTERN ZONES BETWEEN 4 AM AND 7 AM. OMEGA
VALUES ON BOTH THE GFS AND NAM SHOW WEAK LIFT MOVING ACROSS THE
AREA RIGHT AROUND 6 AM ALONG WITH ISENTROPIC UPGLIDE COMMENCING.
THINK THE ONSET OF SNOW MIGHT BE DELAYED A BIT AS GFS AND NAM
FORECAST SOUNDINGS SHOW DRY AIR AROUND 750 MB SLOWLY ERODING
WEDNESDAY MORNING. THIS MAKES SENSE AS 12 Z 700 MB ANALYSIS SHOWED
DEWPOINT DEPRESSIONS OF GREATER THAN 20 DEGREES JUST OFF TO OUR
WEST.

LATEST SUITE OF HIGH RES AND GLOBAL MODELS HAVE SHOWN A SLIGHT
INCREASE IN AMOUNTS OF SNOWFALL ACROSS THE AREA BUT AM EXPECTING 1-2
INCHES WITH HIGHER AMOUNTS POSSIBLE ACROSS THE SOUTHWEST OF THE CWA.
THE TIMING OF THE SNOWFALL ALSO LOOKS TO OCCUR DURING THE MORNING
COMMUTE. GIVEN THE POTENTIAL IMPACTS DURING THE MORNING COMMUTE
AND SLIGHTLY HIGHER TOTALS HAVE EXTENDED THE WINTER WEATHER ADVISORY
ONE TIER OF COUNTIES NORTH.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
WEDNESDAY MORNING WILL START OFF WITH SNOW SPREADING ACROSS THE
CWA WITH HIGHER TOTALS FORECASTED ACROSS THE SOUTHERN PARTS OF THE
FORECAST AREA. FORECAST SOUNDINGS ON THE NAM AND GFS THEN SHOW
THE SNOW STARTING TO COME TO AN END WEST TO EAST BETWEEN NOON AND
2 PM. ACROSS OUR FAR EASTERN COUNTIES SNOW SHOULD COME TO AN END
BY 7 PM. FORECAST SOUNDINGS ON BOTH THE GFS AND NAM ALSO SHOW DRY
AIR STARTING TO MOVE IN AT 500 MB AS THE MAIN SHORTWAVE MOVES
OVERHEAD. THE DGZ APPEARS TO BE BETWEEN 550 AND 700 MB. THE
DEWPOINT AND TEMPERATURE LINES ON THE FORECAST SOUNDINGS CONTINUE
TO PULL APART IN THE AFTERNOON. THIS WILL BRING AN END TO THE
SNOW. THE TEMPERATURE PROFILE IS ALSO ISOTHERMAL RIGHT AROUND -10
DEGREES FROM 900 TO 700 MB. A LITTLE COLDER PROFILE WILL KEEP THE
SNOW GOING SLIGHTLY LONGER AS ICE CRYSTALS WILL BE ABLE TO GROW
WHERE AS A SLIGHTLY WARMER PROFILE WOULD FAVOR A QUICKER END TO
THE SNOW AND A POSSIBLE BRIEF PERIOD OF DRIZZLE. FOR NOW HAVE LEFT
THE MENTION OF DRIZZLE OUT AS CONFIDENCE REMAINS LOW.

WEDNESDAY EVENING SNOW WILL COME TO AN END AS A WEAK COLD FRONT
CROSSES THE AREA. SURFACE HIGH PRESSURE WILL THEN MOVE OVERHEAD
THURSDAY MORNING ALLOWING WINDS TO GO CALM. THURSDAY MORNING THE
GFS... EURO AND NAM ALL SHOW A CIRRUS SHIELD MOVING IN FROM THE
SOUTHWEST ALONG WITH SOME LOW CLOUDS LINGERING. GIVEN THE ABOVE...
LOW TEMPERATURES THURSDAY MORNING WILL LIKELY BE A TAD WARMER
THAN WEDNESDAY MORNINGS TEMPS. DURING THE DAY THURSDAY CIRRUS WILL
CONTINUE WITH SURFACE RIDGING WEAKENING ACROSS THE AREA AS THE
NEXT SYSTEM APPROACHES FROM THE WEST.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
MAIN FOCUS IN THE LONG TERM FORECAST WILL BE THE POTENTIAL FOR A
WINTER STORM TO AFFECT THE OHIO VALLEY REGION. THE IMPETUS FOR WHAT
WILL DEVELOP INTO A CLOSED MID LEVEL CIRCULATION EITHER OVER THE TN
VLY OR THE DEEP SOUTH IS STILL OFF THE WEST COAST ATTM...SO CAUTION
MUST BE USED IN THE FORECAST DUE TO THE OSCILLATIONS IN THE POSITION
AND TRACK OF THE MID LEVEL CIRCULATION. MODELS TEND TO HAVE ISSUES
WITH THE CLOSING OFF OF SUCH SYSTEMS...AND GIVEN THAT THE ENERGY IS
STILL OFF THE WEST COAST...THERE WILL BE TIME FOR OSCILLATIONS TO
CONTINUE UNTIL PERHAPS 12Z WEDNESDAY WHEN THE ENERGY WILL BE FULLY
SAMPLED.

THAT BEING SAID...OF THE MAIN OPERATIONAL MODELS FROM THE 01.19.12Z
RUN...THE ECMWF HAS TAKEN A MORE SOUTHERN TRACK ACROSS THE DEEP
SOUTH VERSUS THE OTHER MODELS (NAM...GFS...AND CMC). AS TO NOT JUMP
ON THE PURE 12Z ECMWF SOLUTION...WHICH WOULD BRING A PCPN SHIELD/MID
LEVEL DEFORMATION AXIS ONLY AS FAR NORTH AS THE OHIO RIVER...HAVE
TAKEN A BLEND OF THE 12Z GFS AND THE PREVIOUS 00Z ECMWF WHICH KEEPS
SOME CONTINUITY TO THE GOING FORECAST AND ALLOWS FOR SOME POTENTIAL
FOR A MORE NORTHERN TRACK TO BE A POSSIBLE SOLUTION. THUS...THE
CURRENT FORECAST WILL ALLOW PCPN SHIELD/MID LVL DEFORMATION AXIS
PUSH NORTHWARD TOWARD THE OHIO RIVER THURSDAY NIGHT...ALLOWING IT TO
PIVOT AS FAR NORTH/NORTHWEST AS THE I-71 CORRIDOR...AND THEN ALLOW
IT TO SHIFT EAST FRIDAY NIGHT INTO SATURDAY AS A COASTAL LOW/ENERGY
TRANSFER TAKES PLACE. BASED ON THIS SCENARIO...PCPN SHOULD REMAIN AS
SNOW WITH THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS ALONG AND
SOUTHEAST OF THE I-71 CORRIDOR AND PARTICULARY ALONG AND SOUTH OF
THE OHIO RIVER VALLEY. THUS...AT THIS JUNCTURE...4 OR MORE INCHES OF
SNOW MAY BE POSSIBLE ALONG AND SOUTH OF THE I-71 CORRIDOR WITH 6 OR
MORE INCHES POSSIBLE ALONG AND SOUTH OF THE OHIO RIVER. AGAIN...A
TRACK FARTHER SOUTH WOULD ONLY IMPACT LOCATIONS ALONG AND SOUTH OF
THE OHIO RIVER...AND A TRACK FARTHER NORTH WOULD PUSH THE THREAT
TOWARD THE I-71 CORRIDOR. AS THE COASTAL LOW TAKES SHAPE AND MOVES
NEAR AND OFF THE NEW ENGLAND COAST SATURDAY AFTERNOON AND
NIGHT...PCPN WILL TAPER OFF OVER THE REGION AS SURFACE HIGH PRESSURE
BUILDS BACK INTO THE OHIO VALLEY. AS FOR TEMPERATURES...HAVE TAKEN
BLEND OF PREVIOUS FORECAST AND THE 12Z GFS/00Z ECMWF. SOME
ADJUSTMENTS MAY HAVE TO BE MADE TO CURRENT VALUES DEPENDING ON WHERE
AND THE AMOUNT OF SNOW COVER WHICH MAY FALL...WHICH WILL HAVE AN
ALBEDO EFFECT/RADIATIONAL COOLING EFFECT.

FOR SUNDAY INTO MONDAY...HIGH PRESSURE WILL MOVE OFF TO THE EAST AS
THE NEXT LOW PRESSURE SYSTEM AND FRONT MOVE IN FROM THE WEST. THERE
ARE SOME TIMING AND STRENGTH DIFFERENCE AT THIS POINT...SO WILL
BRING A GRADUAL CHANCE OF PCPN FROM WEST TO EAST MONDAY AFTERNOON
INTO MONDAY NIGHT...WITH THE CHANCE CONTINUING INTO TUESDAY AS THE
SYSTEM MOVES THROUGH. TEMPERATURES WILL BE CRITICAL TO PTYPE.
CURRENTLY HAVE RAIN/SNOW FOR NORTHERN AREAS AND RAIN FOR SOUTHERN
AREAS...WITH A CHANGEOVER TO ALL SNOW ON TUESDAY IN THE WAKE OF THE
LOW AND FRONT. A BLEND OF THE TEMPERATURES HAVE BEEN USED WITH HIGHS
IN THE 30S TO AROUND 40 AND LOWS MAINLY IN THE 30S.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
FAST MOVING STORM SYSTEM WILL BRING SNOW TO THE TAFS MAINLY
BETWEEN 10Z-18Z TODAY. WHEN THE SNOW ARRIVES...VSBYS WILL DROP TO
IFR...WITH MVFR CIGS EXPECTED.

BEHIND THE SNOW...MODELS ARE HOLDING LOW LEVEL MOISTURE AND IFR
CIGS PAST 00Z. NAM IS MOST ENTRENCHED WITH LOWS...HOLDING THEM ALL
THE WAY THROUGH 30 HOURS. OTHER MODELS ARE NOT QUITE AS
PESSIMISTIC...BUT WILL LEAN TOWARDS THE NAM...AS IT SEEMS THAT
THE LOW CLOUDS ARE SOMETIMES HARD TO GET OUT OF THE REGION THIS
TIME OF THE YEAR.

OUTLOOK...MVFR/IFR CONDITIONS ARE EXPECTED WITH PRECIPITATION ON
FRIDAY INTO SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY FROM 4 AM EARLY THIS MORNING TO 7 PM
     EST THIS EVENING FOR OHZ070>072-077>081-088.
KY...WINTER WEATHER ADVISORY FROM 4 AM EARLY THIS MORNING TO 7 PM
     EST THIS EVENING FOR KYZ089>100.
IN...WINTER WEATHER ADVISORY FROM 4 AM EARLY THIS MORNING TO 7 PM
     EST THIS EVENING FOR INZ066-073>075-080.

&&

SYNOPSIS...HAINES
NEAR TERM...HAINES/HATZOS
SHORT TERM...HAINES
LONG TERM...HICKMAN
AVIATION...SITES
Hazardous weather outlook, Jan 19, 4:40 PM EST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
440 PM EST TUE JAN 19 2016

OHZ026-034-035-043-044-201200-
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-
440 PM EST TUE JAN 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

INZ050-058-059-OHZ042-045-046-051>056-060>065-073-074-082-201200-
WAYNE-FAYETTE-UNION-DARKE-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN-LICKING-PREBLE-MONTGOMERY-GREENE-PICKAWAY-FAIRFIELD-ROSS-
HOCKING-PIKE-
440 PM EST TUE JAN 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

SNOW WILL OVERSPREAD THE AREA TONIGHT INTO WEDNESDAY. SNOW
ACCUMULATIONS UP TO AN INCH WILL BE POSSIBLE. THE SNOW WILL
ARRIVE FOR THE MORNING COMMUTE WHICH MAY RESULT IN SLICK
CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE POTENTIAL EXISTS FOR A WINTER STORM TO AFFECT THE OHIO VALLEY
THURSDAY NIGHT INTO SATURDAY. HOWEVER...CONFIDENCE IN THE EXACT
TRACK OF THIS SYSTEM REMAINS LOW AT THIS TIME. SNOW IS POSSIBLE
BUT AMOUNTS WILL DEPEND ON THE TRACK. CONTINUE TO MONITOR LATER
FORECASTS AS DETAILS OF THIS STORM BECOME APPARENT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

INZ066-073-074-OHZ070>072-077-080-201200-
FRANKLIN-RIPLEY-DEARBORN-BUTLER-WARREN-CLINTON-HAMILTON-HIGHLAND-
440 PM EST TUE JAN 19 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

THE POTENTIAL EXISTS FOR A WINTER STORM TO AFFECT THE OHIO VALLEY
THURSDAY NIGHT INTO SATURDAY. HOWEVER...CONFIDENCE IN THE EXACT
TRACK OF THIS SYSTEM REMAINS LOW AT THIS TIME. SNOW IS POSSIBLE
BUT AMOUNTS WILL DEPEND ON THE TRACK. CONTINUE TO MONITOR LATER
FORECASTS AS DETAILS OF THIS STORM BECOME APPARENT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

INZ075-080-KYZ089>100-OHZ078-079-081-088-201200-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-CLERMONT-BROWN-ADAMS-SCIOTO-
440 PM EST TUE JAN 19 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

THE POTENTIAL EXISTS FOR A WINTER STORM TO AFFECT THE OHIO VALLEY
THURSDAY NIGHT INTO SATURDAY. THERE IS SOME CONFIDENCE IN THE
POTENTIAL FOR ACCUMULATING SNOWFALL...POSSIBLY SIGNIFICANT. THE
EXACT TRACK OF THIS WEATHER SYSTEM REMAINS SOMEWHAT
UNCERTAIN...AND EXACT FORECAST AMOUNTS WILL DEPEND ON THIS TRACK.
CONTINUE TO MONITOR LATER FORECASTS AS DETAILS OF THIS STORM
BECOME APPARENT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Jan 19, 9:40 PM EST, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
940 PM EST TUE JAN 19 2016

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-073-074-082-
200445-
WAYNE-FAYETTE-UNION-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN-LICKING-PREBLE-
MONTGOMERY-GREENE-PICKAWAY-FAIRFIELD-ROSS-HOCKING-PIKE-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
KENTON...ADA...CELINA...COLDWATER...WAPAKONETA...ST. MARYS...
NEW BREMEN...MINSTER...GREENVILLE...SIDNEY...BELLEFONTAINE...
MARYSVILLE...DELAWARE...TROY...PIQUA...TIPP CITY...URBANA...
SPRINGFIELD...LONDON...JEFFERSON...PLAIN CITY...COLUMBUS...
NEWARK...EATON...CAMDEN...DAYTON...KETTERING...BEAVERCREEK...
FAIRBORN...XENIA...JEFFERSONVILLE...BLOOMINGBURG...CIRCLEVILLE...
LANCASTER...PICKERINGTON...CHILLICOTHE...LOGAN...PIKETON
940 PM EST TUE JAN 19 2016

...ACCUMULATING SNOW LIKELY TOMORROW...

SNOW IS EXPECTED TO BEGIN EARLY TOMORROW MORNING IN WEST CENTRAL
OHIO...AND THE WHITEWATER AND MIAMI VALLEY REGIONS. SNOW WILL
OVERSPREAD CENTRAL OHIO BY MID MORNING. TOTAL ACCUMULATIONS OF UP
TO AN INCH ARE EXPECTED...BEFORE SNOW COMES TO AN END DURING THE
EARLY TO MID AFTERNOON.

THIS SNOW IS EXPECTED TO AFFECT THE MORNING COMMUTE. PLEASE LEAVE
EXTRA TIME WHEN TRAVELING TOMORROW.

HATZOS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

19 winter weather. Local standard time, as filed.

Winter Weather, Adams

When
January 20, 2:00 AM EST to 3:00 PM EST
Where
Adams forecast zone
Reported by
Department of Highways
Coordinates
38.846, -83.472 (the zone’s center; the record gives no point)

Near West Union, an inch of snow was measured.

Winter Weather, Auglaize

When
January 20, 2:00 AM EST to 3:00 PM EST
Where
Auglaize forecast zone
Reported by
Department of Highways
Coordinates
40.561, -84.222 (the zone’s center; the record gives no point)

Near Wapakoneta, an inch of snow was measured.

Winter Weather, Butler

When
January 20, 2:00 AM EST to 3:00 PM EST
Where
Butler forecast zone
Reported by
Trained Spotter
Coordinates
39.439, -84.576 (the zone’s center; the record gives no point)

Spotters in Trenton and southeast of Oxford both measured 2 inches of snow.

Winter Weather, Clark

When
January 20, 2:00 AM EST to 3:00 PM EST
Where
Clark forecast zone
Reported by
Department of Highways
Coordinates
39.917, -83.784 (the zone’s center; the record gives no point)

Near Springfield, 1.3 inches of snow was measured.

Winter Weather, Clermont

When
January 20, 2:00 AM EST to 3:00 PM EST
Where
Clermont forecast zone
Reported by
Department of Highways
Coordinates
39.047, -84.152 (the zone’s center; the record gives no point)

Near Amelia, 1.5 inches of snow was measured.

Winter Weather, Clinton

When
January 20, 2:00 AM EST to 3:00 PM EST
Where
Clinton forecast zone
Reported by
Official NWS Observations
Coordinates
39.415, -83.808 (the zone’s center; the record gives no point)

In Wilmington, the NWS office recorded 1.5 inches of snow.

Winter Weather, Fayette

When
January 20, 2:00 AM EST to 3:00 PM EST
Where
Fayette forecast zone
Reported by
Department of Highways
Coordinates
39.560, -83.456 (the zone’s center; the record gives no point)

Near Washington Court House, 1.5 inches of snow was measured.

Winter Weather, Franklin

When
January 20, 2:00 AM EST to 3:00 PM EST
Where
Franklin forecast zone
Reported by
ASOS
Coordinates
39.970, -83.009 (the zone’s center; the record gives no point)

The Columbus International Airport measured 0.4 inches of snow.

Winter Weather, Greene

When
January 20, 2:00 AM EST to 3:00 PM EST
Where
Greene forecast zone
Reported by
Department of Highways
Coordinates
39.692, -83.890 (the zone’s center; the record gives no point)

Near Xenia, 1.5 inches of snow was measured.

Winter Weather, Hamilton

When
January 20, 2:00 AM EST to 3:00 PM EST
Where
Hamilton forecast zone
Reported by
Trained Spotter
Coordinates
39.196, -84.543 (the zone’s center; the record gives no point)

A spotter measured an inch of snow in Cherry Grove.

Winter Weather, Hocking

When
January 20, 2:00 AM EST to 3:00 PM EST
Where
Hocking forecast zone
Reported by
Department of Highways
Coordinates
39.497, -82.479 (the zone’s center; the record gives no point)

Near Logan, a half inch of snow was measured.

Winter Weather, Logan

When
January 20, 2:00 AM EST to 3:00 PM EST
Where
Logan forecast zone
Reported by
Department of Highways
Coordinates
40.388, -83.766 (the zone’s center; the record gives no point)

Near Bellefontaine, an inch and a half of snow was measured.

Winter Weather, Miami

When
January 20, 2:00 AM EST to 3:00 PM EST
Where
Miami forecast zone
Reported by
Department of Highways
Coordinates
40.053, -84.229 (the zone’s center; the record gives no point)

Near Troy, a half inch of snow was measured.

Winter Weather, Montgomery

When
January 20, 2:00 AM EST to 3:00 PM EST
Where
Montgomery forecast zone
Reported by
Public
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

A report of 2.4 inches of snow came from West Carrollton. Two inches was measured in Riverside. The Dayton International Airport DAY measured 1.3 inches.

Winter Weather, Pickaway

When
January 20, 2:00 AM EST to 3:00 PM EST
Where
Pickaway forecast zone
Reported by
Department of Highways
Coordinates
39.642, -83.024 (the zone’s center; the record gives no point)

Near Circleville, an inch of snow was measured.

Winter Weather, Ross

When
January 20, 2:00 AM EST to 3:00 PM EST
Where
Ross forecast zone
Reported by
Department of Highways
Coordinates
39.338, -83.057 (the zone’s center; the record gives no point)

Northwest of Chillicothe, a half inch of snow was measured.

Winter Weather, Scioto

When
January 20, 2:00 AM EST to 3:00 PM EST
Where
Scioto forecast zone
Reported by
Department of Highways
Coordinates
38.804, -82.993 (the zone’s center; the record gives no point)

South of Lucasville, an inch of snow was measured.

Winter Weather, Shelby

When
January 20, 2:00 AM EST to 3:00 PM EST
Where
Shelby forecast zone
Reported by
Department of Highways
Coordinates
40.332, -84.205 (the zone’s center; the record gives no point)

East of Sidney, an inch and a half of snow was measured.

Winter Weather, Warren

When
January 20, 2:00 AM EST to 3:00 PM EST
Where
Warren forecast zone
Reported by
Department of Highways
Coordinates
39.428, -84.167 (the zone’s center; the record gives no point)

South of Lebanon, two inches of snow was measured.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2016Every state in 2016This day in weather historyWarnings in Ohio, January 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 615850, 615852, 615853, 615854, 615855, 615856, 615857, 615858, 615859, 615860, 615862, 615863, 615864, 615865, 615866, 615867, 615868, 615869, 615870.